Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A support theorem for a Gaussian Radon transform in infinite dimensions

Authors: Jeremy J. Becnel and Ambar N. Sengupta
Journal: Trans. Amer. Math. Soc. 364 (2012), 1281-1291
MSC (2010): Primary 44A12; Secondary 28C20, 60H40
Published electronically: November 7, 2011
MathSciNet review: 2869177
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that in infinite dimensions, if a bounded, suitably continuous, function has zero Gaussian integral over all hyperplanes outside a closed bounded convex set, then the function is zero outside this set. This is an infinite-dimensional form of the well-known Helgason support theorem for Radon transforms in finite dimensions.

References [Enhancements On Off] (What's this?)

  • 1. Becnel, Jeremy J.: Equivalence of Topologies and Borel Fields for Countably-Hilbert Spaces, Proceedings of the American Mathematical Society, 134 (2006), pp. 581-590 MR 2176027 (2006j:57044)
  • 2. Becnel, Jeremy J.: A Support Theorem for the Gauss-Radon Transform, 2009.
  • 3. Bogachev, Vladimir I.: Gaussian Measures (Mathematical Surveys and Monographs), American Mathematical Society (1998). MR 1642391 (2000a:60004)
  • 4. Chiang, T. S., Kallianpur, Gopinath, and Sundar, P.: Propagation of Chaos and the McKean-Vlasov Equation in Duals of Nuclear Spaces, Appl Math Optim 24:55-83 (1991) MR 1106926 (92g:60078)
  • 5. Gel'fand, I.M., and Shilov, G. E: Generalized Functions (Transl. M. D. Friedman, A. Feinstein, C. P. Peltzer) Academic Press, Volume 2 (1968) MR 0230128 (37:5693)
  • 6. Gel'fand, I.M., and Vilenkin, N. Ya.: Generalized Functions (Transl. A. Feinstein) Academic Press, Volume 4 (1964) MR 0173945 (30:4152)
  • 7. Glimm, James, and Jaffe, Arthur: Quantum physics: a functional integral point of view, 2nd Ed, New York : Springer-Verlag, 1987. MR 887102 (89k:81001)
  • 8. Gross, Leonard: Abstract Wiener spaces, Proc. 5th Berkeley Symp. Math. Stat. Probab., 2 (1965) pp. 31-42. MR 0212152 (35:3027)
  • 9. Gross, Leonard: Harmonic analysis on Hilbert space, Mem. Amer. Math. Soc. No. 46 1963. MR 0161095 (28:4304)
  • 10. Helgason, Sigurdur: The Radon Transform. Birkhäuser (1980). MR 573446 (83f:43012)
  • 11. Itô, Kiyosi: Foundations of Stochastic Differential Equations in Infinite Dimensional Spaces, CBMS-NSF Regional Conference Series in Applied Mathematics 47, Society for Industrial and Applied Mathematics, 1984. MR 771478 (87a:60068)
  • 12. Kuo, Hui-Hsiung: Gaussian measures in Banach spaces, Springer Lecture Notes in Mathematics Vol 463, Spring-Verlag (1975). MR 0461643 (57:1628)
  • 13. Kuo, Hui-Hsiung: White noise distribution theory, CRC Press (1996). MR 1387829 (97m:60056)
  • 14. Mihai, Vochita, and Sengupta, Ambar N.: The Radon-Gauss transform, Soochow J. Math. 33, 415-434 (2007). Online at
    mihaisengJune2007.pdf. MR 2344371 (2009a:44006)
  • 15. Radon, J.: Über die Bestimmung von Funktionen durch ihre Integralwerte längs gewisser Mannigfaltigkeiten. Ber. Verh. Sächs. Akad. Wiss. Leipzig, Math-Nat. kl. 69 (1917), 262-277.
  • 16. Rivasseau, Vincent: From peturbative to constructive renormalization, Princeton University Press, 1991. MR 1174294 (93i:81004)
  • 17. Sazonov, V: On characteristic functionals. (Russian) Teor. Veroyatnost. i Primenen. 3 1958 201-205. MR 0098423 (20:4882)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 44A12, 28C20, 60H40

Retrieve articles in all journals with MSC (2010): 44A12, 28C20, 60H40

Additional Information

Jeremy J. Becnel
Affiliation: Department of Mathematics and Statistics, Stephen F. Austin State University, Nacogdoches, Texas 75962-3040

Ambar N. Sengupta
Affiliation: Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803

Received by editor(s): November 4, 2009
Received by editor(s) in revised form: March 17, 2010, and April 6, 2010
Published electronically: November 7, 2011
Additional Notes: The research of the first author was supported by National Security Agency Young Investigators Grant MPO-BA331.
The research of the second author was supported by US National Science Foundation Grant DMS-0601141
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society